MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, the lens was not implanted.If explanted, give date: not applicable, the lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pcb00 preloaded intraocular lens (iol) was partially inserted into the patient's right (od) eye on (b)(6) 2020.The lens would not advance in the preloaded inserter while inserting.The procedure was completed successfully with a back up lens of the same model.There was no surgical intervention performed during the replacement process.The current patient status was reported as recovered.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 3/16/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the product was received with packaging components (folding carton) and pcb00 device.A visual inspection using magnification was performed to device sample returned and the following were the observations: the plunger and pushrod was observed in advanced position.Viscoelastic residues of lubricant material were observed on cartridge.The lens was out of the device, and one of the haptic was detached.The cartridge tip was observed in good conditions.The complaint issue was verified.Based on the visual evaluation of the returned unit it could not be determined that the cause of the issue reported is related to the manufacturing process since there are indications the unit was handled and prepared for lens insertion at the surgical stage.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no additional compliant were received from this production order.Conclusion: as a result of the investigation there is no indication of a quality product deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9858529
Report Number2648035-2020-00268
Device Sequence Number19563394
Product Code HQL
UDI-Device Identifier05050474557987
UDI-Public(01)05050474557987(17)210702
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/27/2020
10/25/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/09/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Date Report Sent to FDA01/01/2005